Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 23, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 11, 2015, 4:13 PM CDT for Atchison County, Holt County, Nodaway County, Missouri. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2015, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 11, 2015, 8:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atchison County, MO, Holt County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 153 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:45 PM CDT | FLOOD | 1 E Westboro, MO | ROAD CLOSED DUE TO FLOODING ALONG THE TARKIO RIVER NEAR THE INTERSECTION OF HIGHWAYS C AND M EAST OF WESTBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
498
WGUS53 KEAX 112113
FFWEAX
MOC005-087-147-120100-
/O.NEW.KEAX.FF.W.0023.150611T2113Z-150612T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
413 PM CDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN ATCHISON COUNTY IN NORTHWEST MISSOURI...
NODAWAY COUNTY IN NORTHWEST MISSOURI...
NORTHERN HOLT COUNTY IN NORTHWEST MISSOURI...
* UNTIL 800 PM CDT
* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS THE
WARNED AREA. DOPPLER RADAR INDICATED RAINFALL RATES UP TO ONE AND
A HALF INCHES PER HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARYVILLE...MOUND CITY...BURLINGTON JUNCTION...CRAIG...FAIRFAX...
HOPKINS...MAITLAND AND SKIDMORE.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 85 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4057 9464 4013 9476 4013 9543 4016 9544
4017 9547 4058 9532
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:35 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 11, 2:35 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 PM CDT Thu Jun 11 2015 .DISCUSSION... Issued at 203 PM CDT THU JUN 11 2015 An active afternoon and evening is starting to shape up for strong to severe thunderstorms that should affect most of the area. At this time we have a tornado watch out until 02z where supercells are expected to develop ahead of a surface low and along a warm front across our far northwestern counties. Shear and instability parameters favor very large hail and a possible tornado or two. The surface low should track across southern IA this evening with an attended cold front moving into the CWA from the northwest. Additional storms are anticipated to develop along the cold front and those too are expected to be strong to severe. Would not be surprised to see a severe watch issued to handle those storms. Latest NPW, especially the HRRR, bring the line of storms into the KC Metro area between 6 to 9 pm. Large hail, strong wind gusts, and locally heavy rain will be the concerns with the line. Also, we have many of our northern counties under a flash flood watch through 12z tomorrow given the saturated soils and the expected convection. Lastly a portion of a MCS may work in from the southwest very late tonight along and north of the cold front. At this time, if the MCS develops, our southeast counties would get brushed by it. The rest of the forecast period will remain unsettled and on the wet side of things as multiple disturbances track across the region. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1236 PM CDT THU JUN 11 2015 In the near term, clearing skies will develop along with increasing southwest winds ahead of an approaching cold front. Later this afternoon thunderstorms are expected to develop along the front and move through the terminals beginning early this evening. Current thinking is there may be several rounds or clusters of storms that will persist well into the overnight hours. Behind the cold front and storms, northwesterly winds and a FEW-SCT cloud deck will persist through the remaining period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH through Friday morning FOR KSZ102. MO...FLASH FLOOD WATCH through Friday morning FOR MOZ001>008-011>017. && DISCUSSION...Pietrycha AVIATION...Pietrycha
Hazardous weather outlook, Jun 11, 5:35 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 535 AM CDT THU JUN 11 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 535 AM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS LATER TODAY ARE EXPECTED TO REDEVELOP WITH STRONG TO SEVERE STORMS POSSIBLE. THE PRIMARY HAZARDS WITH THE STRONGEST STORMS WILL BE MODERATE TO HEAVY RAINFALL...CAUSING LOCALIZED FLOODING CONCERNS...GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND A SLIGHT RISK FOR TORNADO DEVELOPMENT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MULTIPLE ROUNDS OF THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH NEXT WEEK WITH MODERATE TO HEAVY RAINFALL VERY POSSIBLE OVER THE WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 11, 4:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TORNADO 1 N TARKIO 40.45N 95.38W
06/11/2015 ATCHISON MO STORM CHASER
FORMED AND DISSIPATED MULTIPLE TIMES. TIME ESTIMATED BY
RADAR.
&&
PMURRAYLocal storm report, Jun 11, 4:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
407 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO 7 NE TARKIO 40.51N 95.28W
06/11/2015 ATCHISON MO NWS EMPLOYEE
BRIEF TORNADO
&&
LAFLINThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:09 PM CDT | Special Weather Statement | EAX | Putnam | 51 min |
| Jun 10, 7:25 PM CDT | Areal Flood Advisory | EAX | Putnam, Schuyler | 4 hr |
| Jun 10, 7:46 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 44 min |
| Jun 11, 3:36 AM CDT | Areal Flood Advisory | EAX | Atchison, Holt, Nodaway | 6 hr |
| Jun 11, 4:35 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more | 23 hr |
| Jun 11, 6:20 AM CDT | River Flood Warning | EAX | Atchison, Holt | 69 hr |
| Jun 11, 7:01 AM CDT | Areal Flood Advisory | EAX | Atchison, Holt | 4 hr |
| Jun 11, 10:07 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 68 hr |
| Jun 11, 10:07 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 4 days |
| Jun 11, 10:23 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jun 11, 10:23 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Jun 11, 10:23 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 10 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 8 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 7 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 9 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 20 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 9 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Cooper, Howard | 10 days |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 62 hr |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Buchanan | 8 days |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Platte | 9 days |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Platte | 10 days |
| Jun 11, 3:36 PM CDT | Tornado Warning | EAX | Atchison | 24 min |
| Jun 11, 3:42 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 48 min |
| Jun 11, 3:57 PM CDT | Tornado Warning | EAX | Atchison, Nodaway | 33 min |
| Jun 11, 4:09 PM CDT | Tornado Warning | EAX | Atchison, Nodaway | 18 min |
| Jun 11, 4:44 PM CDT | Tornado Warning | EAX | Nodaway | 6 min |
| Jun 11, 4:46 PM CDT | Tornado Warning | EAX | Holt | 29 min |
| Jun 11, 4:47 PM CDT | Tornado Warning | EAX | Holt, Nodaway | 28 min |
| Jun 11, 5:12 PM CDT | Tornado Warning | EAX | Nodaway | 33 min |
| Jun 11, 5:40 PM CDT | Flash Flood Warning | EAX | Gentry, Nodaway, Worth | 7 hr |
| Jun 11, 5:40 PM CDT | Tornado Warning | EAX | Gentry, Nodaway | 26 min |
| Jun 11, 5:44 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 46 min |
| Jun 11, 5:57 PM CDT | Tornado Warning | EAX | Gentry, Harrison, Worth | 33 min |
| Jun 11, 6:12 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 48 min |
| Jun 11, 6:20 PM CDT | Flash Flood Warning | EAX | Andrew, Holt | 4 hr |
| Jun 11, 6:20 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 40 min |
| Jun 11, 6:25 PM CDT | Flash Flood Warning | EAX | Gentry, Harrison, Worth | 4 hr |
| Jun 11, 6:51 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry | 39 min |
| Jun 11, 6:55 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 50 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.